Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Having stomach ache and loose stool with mucus in it. Taking orni-o. Should I continue this?

Answered by
Dr.
Dr. Sundar Gnanavel

Psychiatrist

Practicing since :2009

Answered : 632 Questions

default
Posted on Thu, 4 Apr 2013 in Digestion and Bowels
Question: Sir, My age is 36 years Male. I have loose stools for the past 20 days. Even i feel pain in my lower stomach. stool is watery. Even mucus comes out. frequency is 4 times a day.
Then i have advised to take ORNI-O tablets for four days in the pattern of 1-0-1. During that time stool was sticky and loose stool was not there. after the stopped the medicine two days ago , again loose stool started now today. Thrice i experinced.

.. I usually run 7 to 8 Kms in the morning regularly for the past 1 year 6 months.


Sir, please advice in this regard.
doctor
Answered by Dr. Sundar Gnanavel 25 minutes later
Hello
Thanks for your query. I understand your concern with the abdominal symptoms for a long duration. Orni o is a combination of ornidazole with oflaxacin which is a combination of antifungal with antibacterial agent. This is a good combination of drugs for your symptoms. You apparently showed improvement which nullified once you stopped the drugs. Hence I would suggest stool culture and sensitivity test to clinch the exact cause so that specific treatment can be started. Endoscopy investigation would be the last resort. Do clarify further if required.
Regards
Dr Sundar
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sundar Gnanavel 8 minutes later
Sir, If I take ORNI-O for further 5 days or whatever you suggest, can we find any cure for this problem. pls need advice sir.
doctor
Answered by Dr. Sundar Gnanavel 24 minutes later
Hello
It would be a good idea to continue the medication for another 5 days. If still the symptoms do not completely remit then i would suggest stool culture and sensitivity test to make an accurate diagnosis.
Regards
Dr Sundar
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests

Recent questions on  Stool test

doctor1 MD

My 2 years 4 months old daughter had 2-3 loose motions for last 2 days. She also vomited once today. She was also feeling slight pain in stomach....

doctor1 MD

hi my baby is 1.5 months. gas forms while passing stool. stool is too smelly and very cohesive, sticky & very smooth. is it normal??? does stool...

doctor1 MD

my baby is almost six months old by this january 4, these past days, she began to get slimy stools and i got stool test for her and it came out...

doctor1 MD

Can long term dosage of bangshill(alarsin) 2 tablets for three times a day for more than six months result in side effect of occult blood in stool...

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and...

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time...

doctor1 MD

is this stool color normal